I am sitting here looking at a bottle of Zyprexa 10 MG. After reading all these comments I am scared to take it. I do not want to gain ANY weight my only problem is racing thoughts at night and not being able to turn my mind off and go to sleep. Once asleep I am ok... My doctor has tried many things to help me go to sleep and none have helped. Do I dare try this drug... I am reading about 20 to 30 pounds weight gain in a month. That alone would depress me. I am 5'5" and weigh around 135. Does everyone that takes this drug gain weight?
Although not everyone will gain weight the chances of gaining weight on Zyprexa are high.
If you have tried other medicines without any success I would suggest that you try this and if you see your weight going up then you can decide whether you'd like to try some other medicine. All the best.
If you do not want to gain weight, don't take this drug. I am currently taking 5 mgs of it at night. I'm going to my P Doc and getting off it asap. I have felt like a balloon, blowing up more and more with every day I take it and I don't really see the benefit to it. It's making me crazier by putting weight on me and I haven't even eaten anymore than usual. Stay away from Zyprexa.
I know now that weight gain is a very common side effect, but when I started the drug ~2 years ago my doctor didn't tell me. I have since had weight fluctuations, but not the 20-30 pounds/month. I have also remained within a reasonable range (I'm 5'6'' and my weight is usually between 120-140 and I was 120 when I started taking it). However, I have noticed that the amount of Zyprexa I need to take to actually help my anxiety (I take 10 mg) often makes me feel sluggish and groggy. I am in the process of finding a new medication.
- Zyprexa Information for Consumers
- Zyprexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zyprexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Mar 2010 • 1 answer
Posted 13 May 2010 • 4 answers
Posted 14 Apr 2012 • 1 answer
Posted 29 May 2013 • 2 answers
Posted 27 Oct 2015 • 1 answer